MAUDE Adverse Event Report: ENCORE MEDICAL L.P. BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE48

ENCORE MEDICAL L.P. BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE48
Model Number 412-02-048
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as erosion of the acetabulum.The actual length of in-vivo for the items listed is unknown as the original surgery date was not provided or could be established.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.This investigation is limited in scope as only partial information was provided to djo surgical for review.The revised items were not returned for examination and the lot numbers were not provided.To adequately investigate this event, the lot numbers are necessary.Given the limited information, a search for an invoice (of the previous surgery) produced no results, therefore; the items removed could not be verified.If this information is submitted at a future date, this investigation will be re-evaluated.Customer complaint history of the reported items showed no present trends or on-going issues that are needing a review.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.The surgeon performed this revision to remedy the patient's condition.This complaint will be closed pending receipt of additional information.No further action is deemed necessary at this time.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - surgeon stated "erosion of the acetabulum" as the reason for conversion from a bi-polar head to a total hip.The bi-polar head appeared to be in very good condition.

Brand Name
BIPOLAR HIP
Common Device Name
SHELL, BIPOLAR, MODULAR, ENCORE, SIZE48
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key14856595
Report Number1644408-2022-00835
Device Sequence Number20132635
Product Code KWY
UDI-Device Identifier00888912077392
UDI-Public(01)00888912077392
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953510
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number412-02-048
Device Catalogue Number412-02-048
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
497-28-350 LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight73 KG